Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this red flag warning at Sep 13, 2011, 8:34 AM CDT for 4 states. It took effect at Sep 13, 2011, 9:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2011, 8:34 AM CDT (13:34 UTC)
- In effect from
- Sep 13, 2011, 9:00 AM CDT
- Expired
- Sep 13, 2011, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Shreveport, LA
All 24 counties
Lafayette County, AR, Little River County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 80 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -445 J/kg
- Mixed-layer LCL
- 2085 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781 WWUS84 KSHV 131334 RFWSHV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 834 AM CDT TUE SEP 13 2011 ARZ059-070-071-LAZ001-002-OKZ077-TXZ096-097-108>112-124>126- 136>138-149>153-132215- /O.UPG.KSHV.FW.A.0003.110913T1400Z-110914T0000Z/ /O.NEW.KSHV.FW.W.0004.110913T1400Z-110914T0000Z/ LITTLE RIVER-MILLER-LAFAYETTE-CADDO-BOSSIER-MCCURTAIN-RED RIVER- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- 834 AM CDT TUE SEP 13 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES ACROSS THE OKLAHOMA SOUTHEAST PROTECTION AREA...PORTIONS OF ARKANSAS DISTRICT TWO...PORTIONS OF ARKANSAS DISTRICT FOUR...PORTIONS OF LOUISIANA DISTRICT FOUR...THE TEXAS LINDEN ZONE...AND THE TEXAS HENDERSON ZONE. THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...THE OKLAHOMA SOUTHEAST PROTECTION AREA... PORTIONS OF ARKANSAS DISTRICT TWO...PORTIONS OF ARKANSAS DISTRICT FOUR...PORTIONS OF LOUISIANA DISTRICT FOUR...THE TEXAS LINDEN ZONE...AND THE TEXAS HENDERSON ZONE. * WIND...GENERALLY SOUTHWEST WINDS 15 TO 20 MPH WITH LOCALLY HIGHER AMOUNTS UP TO 25 MPH AND GUSTY. * HUMIDITY...15 TO 25 PERCENT. * THUNDERSTORMS...NO THUNDERSTORM ACTIVITY EXPECTED. * IMPACTS...RAPIDLY SPREADING FIRES AND LONG RANGE SPOTTING CAN BE EXPECTED. ALSO...GUSTY WINDS MAY CREATE CONTROL PROBLEMS ON ONGOING AND NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 05
1 follow-up statement
784 WWUS84 KSHV 131927 RFWSHV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 227 PM CDT TUE SEP 13 2011 LAZ001-002-TXZ108>112-124>126-136>138-149>153-140500- /O.NEW.KSHV.FW.A.0004.110914T1400Z-110915T0000Z/ /O.CON.KSHV.FW.W.0004.000000T0000Z-110914T0000Z/ CADDO-BOSSIER-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION- SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- 227 PM CDT TUE SEP 13 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES ACROSS THE TEXAS HENDERSON ZONE...PORTIONS OF THE TEXAS LINDEN ZONE... AND PORTIONS OF THE LOUISIANA DISTRICT FOUR. ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES ACROSS THE TEXAS HENDERSON ZONE...PORTIONS OF THE TEXAS LINDEN ZONE...AND PORTIONS OF THE LOUISIANA DISTRICT FOUR. THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * AFFECTED AREA...THE TEXAS HENDERSON ZONE...PORTIONS OF THE TEXAS LINDEN ZONE...AND PORTIONS OF THE LOUISIANA DISTRICT FOUR. * WIND...GENERALLY SOUTHWEST WINDS 15 TO 20 MPH. * HUMIDITY...25 PERCENT. * THUNDERSTORMS...SOME LIGHTNING ACTIVITY MAY BE POSSIBLE THIS EVENING. * IMPACTS...RAPIDLY SPREADING FIRES AND LONG RANGE SPOTTING CAN BE EXPECTED. ALSO...GUSTY WINDS MAY CREATE CONTROL PROBLEMS ON ONGOING AND NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ARZ059-070-071-OKZ077-TXZ096-097-140000- /O.CON.KSHV.FW.W.0004.000000T0000Z-110914T0000Z/ LITTLE RIVER-MILLER-LAFAYETTE-MCCURTAIN-RED RIVER-BOWIE- 227 PM CDT TUE SEP 13 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE OKLAHOMA SOUTHEAST PROTECTION AGENCY...PORTIONS OF THE TEXAS LINDEN ZONE...AND PORTIONS OF ARKANSAS DISTRICT FOUR. * AFFECTED AREA...THE OKLAHOMA SOUTHEAST PROTECTION AGENCY...PORTIONS OF THE TEXAS LINDEN ZONE...AND PORTIONS OF ARKANSAS DISTRICT FOUR. * WIND...GENERALLY SOUTHWEST WINDS 15 TO 20 MPH. * HUMIDITY...25 PERCENT. * THUNDERSTORMS...SOME LIGHTNING ACTIVITY IS POSSIBLE THIS EVENING. * IMPACTS...RAPIDLY SPREADING FIRES AND LONG RANGE SPOTTING CAN BE EXPECTED. ALSO...GUSTY WINDS MAY CREATE CONTROL PROBLEMS ON ONGOING AND NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ LAZ010-140500- /O.NEW.KSHV.FW.A.0004.110914T1400Z-110915T0000Z/ DE SOTO- 227 PM CDT TUE SEP 13 2011 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES ACROSS PORTIONS OF LOUISIANA DISTRICT SIX. THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * AFFECTED AREA...PORTIONS OF LOUISIANA DISTRICT SIX * WIND...WIND SPEED VALUES AS HIGH AS 20 MPH. * HUMIDITY...25 PERCENT * THUNDERSTORMS...NO THUNDERSTORM ACTIVITY EXPECTED * IMPACTS...RAPIDLY SPREADING FIRES AND LONG RANGE SPOTTING CAN BE EXPECTED. ALSO...GUSTY WINDS MAY CREATE CONTROL PROBLEMS ON ONGOING AND NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this red flag warning went out at Sep 13, 3:36 AM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Sep 13, 3:36 AM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
336 AM CDT TUE SEP 13 2011
.DISCUSSION...
TRIPLE DIGIT TEMPS NOTED ACROSS SEVERAL AREAS IN NORTHEAST TEXAS
AND EXTREME NORTHWEST LOUISIANA ON MONDAY AND THERE IS MORE WHERE
THAT CAME FROM FOR TODAY.
850MB THERMAL RIDGE EXPANDS EASTWARD TODAY OUT OF S OK AND N TX
WITH NAM TEMPS RUNNING ABOVE 24C ACROSS MUCH OF THE REGION WITH
26-27C TEMPS NOTED NORTH AND WEST OF A LINE FROM TYR TO NEAR TXK
AND DEQ. EXTRAPOLATING THIS DOWN ACCOUNTING FOR A FEW HIGH CLOUDS
TODAY SHOULD PRODUCE TEMPERATURES RANGING FROM NEAR 103-106 ACROSS
OUR WESTERN AND NW MOST ZONES. SHOULD SEE SEVERAL DAILY HIGH
TEMPERATURES RECORDS BROKEN TODAY IF THESE AFTERNOON TEMPERATURES
ARE REACHED. SFC FRONT MOVES INTO S OK BY LATE THIS AFTERNOON/
EVENING WHICH WILL RESULT IN A TIGHTER PRESSURE GRADIENT ACROSS
OUR DROUGHT STRICKEN AREAS TO THE WEST. WITH SUFFICIENT MIXING
TODAY...SHOULD SEE SUSTAINED WINDS NEAR 10-15 MPH WITH HIGHER
GUSTS TO GO ALONG WITH LOW RH VALUES ONCE AGAIN IN THE TEENS. FIRE
WEATHER WATCH IS CURRENTLY IN EFFECT FOR OUR WESTERN HALF AND THIS
WILL NEED TO BE WATCHED CLOSELY FOR A POSSIBLE UPGRADE TO A RED
FLAG WARNING IF STRONGER WINDS ARE OBSERVED.
A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE SOUTHERN
PLAINS OVERNIGHT AND DEPENDING ON WHICH MODEL YOU BELIEVE...THERE
WILL BE JUST A SLIGHT CHANCE OF SEEING SOME PRECIPITATION ACROSS
OUR NORTHERN ZONES OVERNIGHT. SLIGHTLY HIGHER RAIN CHANCES APPEAR
POSSIBLE DURING THE DAY WEDNESDAY INTO WEDNESDAY NIGHT...AGAIN...
MAINLY ACROSS OUR NORTHERN ZONES...AS A SERIES OF DISTURBANCES
ROUND THE NE FLANK OF THE UPPER LEVEL RIDGE LOCATED ACROSS
CENTRAL AND SOUTHERN TEXAS. THE RIDGE BEGINS TO FLATTEN OUT
WEDNESDAY WHICH WILL ALLOW FOR A COLD FRONT TO MOVE SOUTHWARD
INTO THE REGION LATE WEDNESDAY INTO WEDNESDAY NIGHT...FURTHER
ENHANCING LIFT FOR PRECIPITATION CHANCES. THE FRONT SHOULD GET A
GOOD PUSH THROUGH THE REGION WEDNESDAY NIGHT INTO EARLY THURSDAY
WHICH IS A LITTLE FASTER THAN PREVIOUS PROGS SUGGESTED. HAVE
LOWERED TEMPERATURES ACCORDINGLY FOR THURSDAY AS POST FRONTAL
PRECIPITATION WILL BE POSSIBLE WITH ABUNDANT CLOUD COVER HELPING
TO HOLD TEMPERATURES DOWN AS WELL.
THE FRONT APPEARS TO BEGIN RETURNING BACK TO THE NORTH FOR THE
WEEKEND WITH WARMER TEMPERATURES EXPECTED BUT NOT AS WARM AS WHAT
WE'VE SEEN THE LAST FEW DAYS. THERE CONTINUES TO BE RELATIVELY
DESCENT MEDIUM RANGE MODEL CONSENSUS OF A STRONG SHORTWAVE DIVING
SOUTH OUT OF CANADA EARLY NEXT WEEK...HELPING TO TAP DESCENT
SOUTHERLY MOISTURE FROM THE GULF OF MEXICO. THIS IS A PATTERN WE
HAVE NOT SEEN IN SINCE LAST SPRING GIVEN THE DOMINANT RIDGE WE'VE
HAD TO DEAL WITH FOR THIS RECORD BREAKING SUMMER. THIS PATTERN
WOULD BRING DESCENT CHANCES OF RAINFALL INTO THE REGION AS EARLY
AS MONDAY INTO TUESDAY OF NEXT WEEK. WILL CONTINUE TO WATCH THE
EVOLUTION OF THIS PATTERN AND HOPE FOR THE BEST.
PRELIMS TO FOLLOW...13.
&&
.AVIATION...
DEVELOPING SFC LOW OVER CNTRL OK WILL RESULT IN INCREASING SW WINDS
EARLY IN THE 12Z TAF CYCLE. EXPECT WINDS TO BE AROUND 10 KTS WITH
GUSTS BETWEEN 15 TO 20 KTS. STRONGER GUSTS CAN BE EXPECTED AT THE
MORE ERN TERMINALS...SUCH AS KTYR/KGGG...WHILE LESSER WINDS SPEEDS
WILL OCCUR FARTHER EAST . WINDS WILL DIMINISH AND BACK TO THE S OR
SE AFTER 14/00Z. VFR CONDITIONS SHOULD PREVAIL AS NWLY FLOW ALOFT
GRADUALLY SPREADS MID AND HIGH LEVEL CLOUDS ACROSS THE AREA FROM
NORTH TO SOUTH. /09/
&&
.FIRE WEATHER...
DRY CONDITIONS CONTINUE ACROSS MUCH OF EAST TX/SW AR/SE OK/AND
EXTREME NW LA. SOUTHWEST WINDS ARE EXPECTED TO INCREASE BY MID
MORNING TUESDAY WITH SUSTAINED SPEEDS BETWEEN 10 TO 15 MPH AND GUSTS
APPROACHING 20 MPH...ESPECIALLY ACROSS EAST TX. THE DRY SOUTHWEST
WINDS AND AFTERNOON TEMPERATURES BETWEEN 100 AND 105 DEGREES WILL
LIKELY RESULT IN RELATIVE HUMIDITY VALUES FALLING BELOW 20 PERCENT.
DUE TO THE COMBINATION OF ENHANCED FIRE DANGER AND THE EXTREMELY DRY
ATMOSPHERE...THE FIRE WEATHER WATCH WILL CONTINUE THRU TUESDAY
EVENING WHEN HUMIDITY VALUES BEGIN TO RECOVER AS THE SUN SETS. THE
WATCH WAS ALSO EXPANDED TO INCLUDE LITTLE RIVER COUNTY IN AR AND
NACOGDOCHES/SHELBY COUNTIES IN THE HENDERSON DISTRICT OF EAST
TEXAS. /09/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 103 74 97 70 85 / 0 0 20 20 20
MLU 98 73 94 69 84 / 0 0 20 30 30
DEQ 100 69 91 64 75 / 0 20 20 30 30
TXK 101 72 94 66 80 / 0 20 20 30 30
ELD 98 69 93 65 80 / 0 20 20 30 30
TYR 105 74 98 71 86 / 0 0 10 10 20
GGG 105 75 98 70 86 / 0 0 10 10 20
LFK 104 74 99 71 94 / 0 0 10 10 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FIRE WEATHER WATCH FROM 9 AM CDT THIS MORNING THROUGH THIS
EVENING FOR THE FOLLOWING ZONES: ARZ059-070-071.
LA...FIRE WEATHER WATCH FROM 9 AM CDT THIS MORNING THROUGH THIS
EVENING FOR THE FOLLOWING ZONES: LAZ001-002.
OK...FIRE WEATHER WATCH FROM 9 AM CDT THIS MORNING THROUGH THIS
EVENING FOR THE FOLLOWING ZONES: OKZ077.
TX...FIRE WEATHER WATCH FROM 9 AM CDT THIS MORNING THROUGH THIS
EVENING FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153.
&&
13/09Hazardous weather outlook, Sep 13, 3:57 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 357 AM CDT TUE SEP 13 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-131800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 357 AM CDT TUE SEP 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH FRIDAY. HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 2:27 PM CDT | Fire Weather Watch | SHV | Camp, Cass, Cherokee, Franklin, Gregg, Harrison and 10 more | 15 hr |
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in Arkansas, 2011Red Flag Warnings in Louisiana, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.